MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +0; PROSTHESIS, HIP, SEMI-CONSTRAI, MET/CERAMIC/POLY, CEMENT OR NON-POROU, UNCEMENT

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +0; PROSTHESIS, HIP, SEMI-CONSTRAI, MET/CERAMIC/POLY, CEMENT OR NON-POROU, UNCEMENT
Model Number 71343200
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr performed on (b)(6) 2022 with an oxinium fem hd 12/14 32mm +0, while checking leg length and offset with intraoperative x-ray and stability check by surgeon, the patient dislocated their hip, returned to theatre and surgeon performed a closed reduction.The patient then dislocated again.Patient was still in bed when dislocated, had not mobilized after surgery prior to dislocating.The surgeon made the decision to bring the patient back to theatre the following morning (b)(6) 2022) to perform open reduction and femoral head exchange.The surgeon performed an x-ray prior to revising the hip, stating again that he was happy with leg length and offset, but was not happy with stability as the patient had dislocated.The surgeon exchanged the femoral head for a +8mm head (primary was +0), checked with x-ray and performed stability check before closing.Current health status of the patient is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.(b)(4).
 
Additional Manufacturer Narrative
Section h3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the provided x-rays and photo were reviewed, and appears to have an inclination close to 49 degrees and unknown if this is related to the reported instability.Current health status of the patient is unknown.All documents and images provided as of this date have been reviewed.With the limited information provided, the clinical root cause of the reported dislocations, closed reduction and subsequent revision cannot be confirmed.It cannot be concluded the future impact to the patient and future possibility of re-dislocation.The patient impact beyond the reported events cannot be determined.No further clinical assessment is warranted at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for total hip systems revealed that dislocation has been identified in warnings and precautions, that may result from improper selection of the neck length and cup, stem positioning, muscle looseness and/or malpositioning of components.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include limited range of motion, patient anatomy, postoperative care or abnormal loading of limb.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 32MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAI, MET/CERAMIC/POLY, CEMENT OR NON-POROU, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15870795
Report Number1020279-2022-04830
Device Sequence Number15130442
Product Code LZO
UDI-Device Identifier03596010474209
UDI-Public03596010474209
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343200
Device Catalogue Number71343200
Device Lot Number22BM20656
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer12/23/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexFemale